Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Jul 10, 2007, 9:09 AM PDT for 4 counties in California. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 9:09 AM PDT (16:09 UTC)
- Expired
- Jul 10, 2007, 8:54 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 101609 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 909 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING UNTIL MIDNIGHT FOR DRY LIGHTNING FOR ALL VALLEYS...MOUNTAINS...AND DESERT ARES OF SOUTHWEST CALIFORNIA... .ISOLATED THUNDERSTORMS WITH DRY LIGHTNING HAVE BEEN OCCURRING OVER THE DESERT AREAS SINCE 600 AM. AN INCREASE IN THUNDERSTORMS IS EXPECTED FROM LATE MORNING THROUGH THE EVENING AS A WEATHER DISTURBANCE MOVES NORTH ACROSS THE AREA. EXCEPT OVER THE COASTAL AREAS...THE AIR MASS IS NOT EXPECTED TO MOISTEN ENOUGH TO SUPPRESS EXPLOSIVE FIRE GROWTH UNTIL TUESDAY. CAZ248-250-255>258-260>262-110015- /O.NEW.KSGX.FW.W.0010.070710T1609Z-070711T0700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 909 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING AND GUSTY WINDS ARE EXPECTED FROM LATE MORNING THROUGH LATE EVENING OVER THE VALLEYS...MOUNTAINS...AND DESERTS OF SOUTHWEST CALIFORNIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
1 follow-up statement
000 WWUS86 KSGX 110354 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 854 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING FOR THE VALLEYS...MOUNTAINS AND DESERTS HAS BEEN CANCELED... .THE THREAT FOR DRY LIGHTNING HAS ENDED. CAZ248-250-255>258-260>262-110500- /O.CAN.KSGX.FW.W.0010.000000T0000Z-070711T0700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 854 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE RED FLAG WARNING. $$ MOEDE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 8:55 AM PDT, 14 minutes earlier.
Area forecast discussion, Jul 10, 8:55 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PDT TUE JUL 10 2007 .SYNOPSIS... MONSOON MOISTURE WILL MOVE ACROSS SOUTHWEST CALIFORNIA THE REMAINDER OF THIS WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND OVER THE MOUNTAINS AND DESERTS. THE MARINE LAYER WILL REMAIN AROUND 1500 FEET WITH OVERNIGHT COASTAL LOW CLOUDS SPREADING INTO THE LOWER COASTAL VALLEYS LATE EACH NIGHT...THEN CLEARING TO NEAR THE COAST BY EACH AFTERNOON. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MONSOON WEATHER PATTERN FOR AT LEAST NEXT SEVEN DAYS WITH HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION. IN THE PAST 24 HOURS THE MID AND HIGH LEVELS HAVE BECOME SATURATED OVER SOUTHWEST CALIFORNIA BUT BELOW 10000 FEET...EXCLUDING THE MARINE LAYER...THE AIR MASS WAS STILL QUITE DRY. THE NAM12 AND GFS MODEL DIFFER ON HOW FAST THE 5000-10000 FT LAYER WILL MOISTEN...PER THE 06Z GFS MODEL THE MEAN RELATIVE HUMIDITY IN THIS LAYER SHOULD INCREASE TO 60 PERCENT BY 1700 PDT THIS AFTERNOON...THE 12Z NAM12 MODEL SAYS NOT UNTIL AFTER 2300 PDT TONIGHT. UNTIL THIS OCCURS MAIN WEATHER CONCERN IS DRY LIGHTNING AND BASED ON OBSERVED SLOWER MOVEMENT OF SHORT WAVE...PREFER THE SLOWER NAM12 MODEL. SINCE 0600 PDT HAVE HAD ISOLATED LIGHTNING STRIKES APPROACHING FROM THE SOUTHEAST. MODELS SHOW STRONG POSITIVE VORTICITY ADVECTION ACROSS SOUTHWEST CALIFORNIA THROUGH THIS EVENING AS SHORT WAVE MOVES UP FROM BAJA CALIFORNIA. FORECAST SURFACE CAPE VALUES ARE NOT IMPRESSIVE BUT LIFTED INDICES RANGE BETWEEN 0 TO -4 AND K VALUES RANGE 24-29 FROM LATE MORNING THROUGH EVENING SO EXPECT MORE WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. AFTER MIDNIGHT NO ORGANIZED TRIGGER MECHANISMS FORESEEN TO KEEP CONVECTION GOING THROUGH THE NIGHT. FOR WEDNESDAY AND THURSDAY EXPECT SCATTERED AFTERNON AND EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS. THE FLASH FLOOD INDICES ARE AT 30 FOR TUESDAY...BARELY IN THE MODERATE CATEGORY. ON FRIDAY/SATURDAY ANOTHER SURGE OF MOISTURE IS ADVERTISED. THIS BOOSTS PRECIPITABLE WATER VALUES OVER 1.5 INCHES AND RAISES THREAT OF FLASH FLOODING DURING THIS PERIOD. FOR SUNDAY THROUGH NEXT TUESDAY A SLOW BUT NOT OVERLY SIGNIFICANT DRYING TREND OCCURS BUT THE AIR MASS IS STILL MOIST AND UNSTABLE ENOUGH FOR THREAT OF THUNDERSTORMS. && .AVIATION... 101430Z...TWO MAIN PROBLEMS FOR TODAY...EXTENT OF THE MARINE LAYER AND THE SUBTROPICAL MOISTURE MOVING IN FROM THE SOUTHEAST. THE 12Z NKX SOUNDING AS WELL AS MDCRS SOUNDINGS AND TOP REPORTS INDICATE THE MARINE LAYER DEPTH WAS AROUND 2800 FEET. EXTENT OF THE MARINE LAYER STRATUS IS UNCERTAIN DUE TO MID AND HIGH CLOUDS OBSCURING THE LOWER CLOUDS ON THE SATELLITE IMAGERY. STRATUS WITH BASES AROUND 1800 FEET MSL COVERS MUCH OF THE COAST AND INLAND VALLEY AREAS AND ALSO EXTENDS INTO THE KONT AREA. EXPECT THE STRATUS TO BREAK UP OVER INLAND AREAS THIS MORNING WITH SLOWER CLEARING EXPECTED NEAR THE COAST. STRATUS SHOULD PUSH BACK INLAND THIS EVENING REACHING THE INLAND VALLEYS BEFORE MIDNIGHT AND KONT AFTER MIDNIGHT. THE SUBTROPICAL MOISTURE SHOULD BRING SCATTERED THUNDERSTORMS TO THE MOUNTAIN AND DESERT AREAS THROUGH THE AFTERNOON. A FEW OF THESE THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS OVER THE INLAND VALLEY AREAS AND POSSIBLY TO THE COAST. BASES SHOULD BE ABOVE FL120 WITH TOPS ABOVE FL350. HORTON && .FIRE WEATHER... AIR MASS UNSTABLE BUT NOT MOIST ENOUGH TO SUPPORT WETTING RAINS. DRY LIGHTNING AND GUSTY WINDS FROM THUNDERSTORMS ARE THE MAIN THREAT. WILL BE UPDATING FORECAST SHORTLY TO REFLECT RED FLAG WARNING FOR DRY LIGHTNING FROM 0900 TO MIDNIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR DRY LIGHTNING UNTIL MIDNIGHT...1200 AM PDT WEDNESDAY...FOR ALL MOUNTAINS...VALLEYS...AND DESERT AREAS. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 10, 5:25 AM PDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 525 AM PDT TUE JUL 10 2007 CAZ042-043-048-050-055>058-060>062-PZZ750-775-111300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 525 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT INCREASING MONSOONAL MOISTURE FROM THE SOUTHEAST WILL BRING A CHANCE OF THUNDERSTORMS. MAIN THREATS WILL BE GUSTY WINDS AND DRY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS AND DESERTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:56 AM PDT | Marine Weather Statement | SGX | 7 hr |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.